Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Fort Worth, TX

March 24, 2019Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2019, 11:26 PM CDT for Hunt County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 11:26 PM CDT (04:26 UTC)
Expired
Mar 25, 2019, 12:30 AM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 11:31 PM CDTHAIL 1Celeste, TXQUARTER SIZE HAIL IN CELESTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

680 
WUUS54 KFWD 250426
SVRFWD
TXC231-250530-
/O.NEW.KFWD.SV.W.0049.190325T0426Z-190325T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1126 PM CDT SUN MAR 24 2019

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northern Hunt County in north central Texas...

* Until 1230 AM CDT.

* At 1125 PM CDT, a severe thunderstorm was located over Celeste, or
  12 miles northwest of Greenville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Commerce, Wolfe City, Celeste, Campbell and
  Neylandville.

This includes Interstate 30 between mile markers 93 and 108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
      3300 9587
TIME...MOT...LOC 0425Z 284DEG 27KT 3327 9622 

HAIL...1.25IN
WIND...60MPH
 
$$

Carlaw
3 follow-up statements
457 
WWUS54 KFWD 250442
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1142 PM CDT SUN MAR 24 2019

TXC231-250530-
/O.CON.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1142 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN HUNT COUNTY...

At 1141 PM CDT, a severe thunderstorm was located near Campbell, or 7
miles west of Commerce, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Greenville, Commerce, Wolfe City, Celeste, Campbell and Neylandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
      3300 9587
TIME...MOT...LOC 0441Z 284DEG 35KT 3322 9603 

HAIL...1.25IN
WIND...60MPH
 
$$

Carlaw
226 
WWUS54 KFWD 250448 CCA
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1148 PM CDT SUN MAR 24 2019

TXC231-250530-
/O.COR.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1148 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN HUNT COUNTY...

At 1147 PM CDT, a severe thunderstorm was located near Campbell, or 
near Commerce, moving east at 40 mph. Low-level rotation is 
increasing with this storm, particularly just northwest of Campbell. 

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Greenville, Commerce, Wolfe City, Celeste, Campbell and Neylandville.

LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
      3300 9587
TIME...MOT...LOC 0442Z 287DEG 33KT 3322 9603 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

Carlaw
725 
WWUS54 KFWD 250516
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1216 AM CDT MON MAR 25 2019

TXC231-250530-
/O.CON.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1216 AM CDT MON MAR 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL HUNT COUNTY...

At 1216 AM CDT, a severe thunderstorm was located near Greenville,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Greenville, Commerce, Celeste, Campbell and Neylandville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3316 9630 3332 9627 3330 9603 3327 9586
      3300 9587
TIME...MOT...LOC 0516Z 292DEG 24KT 3318 9606 

HAIL...1.00IN
WIND...60MPH
 
$$

Carlaw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:35 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 24, 6:35 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
635 PM CDT Sun Mar 24 2019

.AVIATION...
/00z TAFs/

The main concern in the short term is a period of strong to severe
convection into the early-evening hours. Storms are currently
firing along an approaching cold front immediately north and west
of the Metroplex TAF sites. We've bumped up the timing of the
TEMPO for TSRA as a result. There is a low potential for some
additional convective development behind the front a bit later
this evening, but confidence in this occurring was much too low to
introduce into the Metroplex TAFs at this time. VFR conditions and
breezy north winds are expected in the wake of this activity into
the day on Monday.

At Waco, the chances for showers and thunderstorms remains much
lower as they will be removed from the stronger forcing. We'll
continue to advertise a period of VCSH to account for this
potential. A period of MVFR cigs, possibly even briefly IFR will
be possible at Waco as the front will take longer to scour things
out.

Carlaw

&&

.SHORT TERM... /Issued 331 PM CDT Sun Mar 24 2019/
/Through Tonight/

Thunderstorms are expected to accompany a cold frontal passage
tonight, the bulk of the activity east of the I-35 corridor. Some
of the storms may be severe, with large hail and damaging winds
the primary hazards.

The cold front has made only slow southward progress this
afternoon, with both parallel flow above the boundary and
insolation in the cold sector impeding its movement. A narrow
corridor of westerly flow between the front and the more humid air
to the southeast has diminished the thermal discontinuity at the
edge of the better moisture, and the veered flow ahead of this
dryline continues to negate any potential convergence. The
downslope winds within the humid air have warmed temperatures
into the 80s, the thin boundary layer moisture yielding only some
innocuous cumulus clouds. The more favorable instability is deeper
into the warm sector, along the I-35 corridor, where MLCAPE
values have topped 1000 J/kg. However, newly reinvigorated
westerly flow has re-established a weak cap that should prevent
any ambitious thermals from reaching their convective potential
this afternoon.

Our focus instead will remain farther east along the boundary,
specifically from Lake Texoma into southeastern Oklahoma, where
deeper moisture should allow for the initial precipitation-
producing convective elements. These discrete cells will intensify
quickly, initially posing a hail threat. The proximity of the
surface boundary may enhance the sub-cloud helicity, but the
veered flow and cloud bases near 3000 ft should limit the
tornadic potential. With increasing storm duration, there will
also be an attendant wind threat. Into the evening hours, the
resulting outflow will enhance the frontal boundary, and a steady
transition to a linear MCS should occur as the activity passes
south of the I-20 corridor. The maintenance of this cold pool will
allow the complex to survive well beyond its separation from the
upper support (that will remain primarily north of the Red River
and into the Ark-La-Tex). Backbuilding will increase as the line
moves south into the deeper moisture, potentially impacting areas
west of the I-35 corridor (particularly those areas that are also
south of I-20), but the western reaches of the line may struggle
to maintain their intensity. Although the severe potential will
diminish during the early morning hours, the line may continue to
pose a damaging wind threat into the predawn hours in our
southeast zones.

25

&&

.LONG TERM... /Issued 331 PM CDT Sun Mar 24 2019/
/This Week into Next Weekend/

Following our bout of strong to severe storms across parts of the
region tonight, conditions will clear across North and Central
Texas on Monday. A few lingering showers and isolated storms may
affect the Brazos Valley through mid-morning, but with a front
continuing south, precipitation should be clear of our southern
counties by mid-day. While a strong storm or two cannot be ruled
out during the early morning hours, the severe threat will most
likely have diminished.

Surface ridging will build across much of Texas through Tuesday,
bringing near to slightly below normal temperatures during the
first half of the week. Skies should be considerably clearer than
prior days as well. However, we may have to watch the potential
of some lower-level cloud cover sneaking into the Red River Valley
and East Texas Monday and Tuesday, associated with cold-air
advection trailing weak impulses in cyclonic flow aloft.

Heights build over Texas mid-week and beyond, yielding a low-level
return flow regime and increasing moisture/multi-layered clouds
through the end of the week. A weak impulse and an uptick in
warm-air advection may promote a few showers Thursday, but chances
appear quite low and thunder seems unlikely, with only shallow
convective processes at work.

Rain and thunderstorm chances increase Friday into Saturday as
parcel buoyancy builds and the region remains under the influence
of west/southwesterly flow aloft. However, deterministic/ensemble
guidance still exhibit wide spread in the evolution of a sharp
impulse over the central Plains, the amplification of the
northern stream, and how amplified/active the southern stream
remains upstream of us. Regardless, the interaction of all these
features should allow a stout cold front to drive south across our
area late Friday into early Saturday, and this is generally when
the highest PoPs are forecast to exist. There is a possibility of
stronger storms, but widespread severe weather remains far from
certain (or even likely), as robust deep-layer ascent could very
well remain north of our area. This would lead to shallow frontal
ascent within a somewhat capped environment, which would likely
favor more anafrontal development. Still, the severe-weather
potential bears watching.

Temperatures fall noticeably behind the cold front next weekend,
and highs are expected to be several degrees below normal.

Picca

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    55  71  48  69  49 /  60   5   0   0   0
Waco                59  74  48  70  48 /  30  10   0   0   0
Paris               52  68  45  66  44 /  80  10   0   0   0
Denton              52  70  45  69  48 /  50   0   0   0   0
McKinney            53  69  45  67  47 /  70   5   0   0   0
Dallas              57  72  48  69  49 /  60   5   0   0   0
Terrell             57  71  46  69  46 /  70  10   0   0   0
Corsicana           60  73  48  67  47 /  60  20   0   0   0
Temple              61  74  49  70  48 /  20  10   0   0   0
Mineral Wells       50  72  44  69  47 /  20   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 24, 3:32 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Mar 24 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected to develop late this afternoon and into
the evening hours ahead of an advancing cold front. Areas that are
both east of I-35 and north of I-20 are the most likely to be
impacted by the storms this evening. Some of the storms may be severe
with large hail and damaging winds the primary hazards. Although
there may initially be discrete supercells near the boundary, veered
surface flow and elevated cloud bases will limit the tornado
potential.

The thunderstorms will likely transition into a linear complex after
midnight, primarily impacting areas that are both east of I-35 and
south of I-20. Although the severe potential will diminish during the
early morning hours, the line may continue to pose a damaging wind
threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A line of thunderstorms may continue to impact portions of Central
and East Texas during the Monday morning commute before exiting the
region. Strong gusty winds and heavy rain will be the primary
hazards with these storms.

Thunderstorm chances return Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be requested this evening in areas
that are both east of I-35 and north of I-20.

In the hours before

Local storm report, Mar 24, 10:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             2 NW EULESS             32.85N  97.10W
03/24/2019  E1.00 INCH       TARRANT            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL 2 MILES NW OF EULESS
Local storm report, Mar 24, 10:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5.7 N IRVING            32.90N  96.92W
03/24/2019  E1.00 INCH       DALLAS             TX   PUBLIC

            UP TO QUARTER SIZE HAIL IN LAS COLINAS, NORTH OF IRVING
Local storm report, Mar 24, 10:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             ADDISON                 32.95N  96.82W
03/24/2019  E1.00 INCH       DALLAS             TX   PUBLIC

            QUARTER SIZE HAIL REPORT 4 MILES NE IN ADDISON (COLLIN
            CO)
Local storm report, Mar 24, 10:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             MURPHY                  33.02N  96.62W
03/24/2019  E1.25 INCH       COLLIN             TX   LAW ENFORCEMENT

            HAIL UP TO HALF DOLLAR SIZE AT MURPHY PD.
Local storm report, Mar 24, 11:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             WYLIE                   33.02N  96.55W
03/24/2019  E1.00 INCH       COLLIN             TX   PUBLIC

            1" HAIL IN WYLIE
Special weather statement, Mar 24, 11:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1110 PM CDT SUN MAR 24 2019

TXZ094-095-106-250500-
Lamar TX-Delta TX-Fannin TX-
1110 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHWESTERN
DELTA AND SOUTHEASTERN FANNIN COUNTIES UNTIL MIDNIGHT CDT...

At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wolfe City, or 14 miles southeast of Bonham, moving east at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Paris, Honey Grove, Wolfe City, Bailey, Roxton, Ladonia, Pecan Gap,
Windom and Toco.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

LAT...LON 3356 9553 3344 9557 3337 9614 3346 9623
      3375 9564
TIME...MOT...LOC 0409Z 254DEG 32KT 3343 9601

Carlaw

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:02 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall58 min
Mar 24, 7:24 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson66 min
Mar 24, 7:40 PM CDTSevere Thunderstorm WarningFWDDenton27 min
Mar 24, 7:52 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant23 min
Mar 24, 7:55 PM CDTSevere Thunderstorm WarningFWDFannin46 min
Mar 24, 8:31 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt59 min
Mar 24, 8:53 PM CDTSpecial Weather StatementFWDParker37 min
Mar 24, 9:24 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains68 min
Mar 24, 9:28 PM CDTSpecial Weather StatementFWDTarrant47 min
Mar 24, 9:33 PM CDTSevere Thunderstorm WarningFWDTarrant43 min
Mar 24, 10:04 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton56 min
Mar 24, 10:36 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt54 min
Mar 24, 11:10 PM CDTSpecial Weather StatementFWDFannin50 min
Mar 24, 11:29 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Rockwall33 min
Mar 24, 11:36 PM CDTSpecial Weather StatementFWDHopkins24 min
Mar 25, 12:00 AM CDTSevere Thunderstorm WarningFWDHopkins60 min
Mar 25, 12:08 AM CDTTornado WarningFWDHopkins52 min
Mar 25, 12:09 AM CDTSpecial Weather StatementFWDLamar36 min
Mar 25, 12:13 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
Mar 25, 12:57 AM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall63 min
Mar 25, 1:19 AM CDTSpecial Weather StatementFWDEllis41 min
Mar 25, 1:35 AM CDTSevere Thunderstorm WarningFWDEllis, Kaufman55 min
Mar 25, 2:01 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt74 min
Mar 25, 3:06 AM CDTSpecial Weather StatementFWDAnderson54 min
Mar 25, 7:50 AM CDTRiver Flood WarningFWDHunt25 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.